Communications in Mathematical Physics

, Volume 76, Issue 2, pp 143–148 | Cite as

An inequality for trace ideals

  • J. L. van Hemmen
  • T. Ando


We prove an inequality for trace ideals which relates the difference of two positive operators to the difference of their square roots. Inequalities involving operator-monotone functions more general than the square root, are considered as well.


Neural Network Statistical Physic Complex System Nonlinear Dynamics Quantum Computing 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Spohn, H., Lebowitz, J.L.: Commun. Math. Phys.54, 97 (1977)Google Scholar
  2. 2.
    van Hemmen, J.L.: The Mattis random magnet as an isotopically disordered harmonic crystal. Heidelberg (preprint) (1980)Google Scholar
  3. 3.
    Kato, T.: Perturbation theory for linear operators. Chap. X, Theorem 4.4. Berlin, Heidelberg, New York: Springer 1966Google Scholar
  4. 4.
    Donoghue, Jr., W.F.: Monotone matrix functions and analytic continuation. Berlin, Heidelberg, New York: Springer 1974Google Scholar
  5. 5.
    Ringrose, J.R.: Compact non-self-adjoint operators. London: Van Nostrand Reinhold 1971Google Scholar
  6. 6.
    Simon, B.: Trace ideals and their applications. Cambridge: University Press 1979Google Scholar
  7. 7.
    Powers, R.T., Størmer, E.: Commun. Math. Phys.16, 1 (1970)Google Scholar
  8. 8.
    Dixmier, J.: LesC*-algèbres et leurs représentations, p. 17. Paris: Gauthier-Villars 1964Google Scholar

Copyright information

© Springer-Verlag 1980

Authors and Affiliations

  • J. L. van Hemmen
    • 1
  • T. Ando
    • 2
  1. 1.Universität HeidelbergHeidelberg 1Federal Republic of Germany
  2. 2.Division of Applied Mathematics, Research Institute of Applied ElectricityHokkaido UniversitySapporoJapan

Personalised recommendations